Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

July 13, 2013Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2013, 4:17 PM EDT for Troup County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 4:17 PM EDT (20:17 UTC)
Expired
Jul 13, 2013, 5:00 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA

County Troup County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS82 KFFC 132017
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT SAT JUL 13 2013

GAZ052-066-067-132100-
417 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...MERIWETHER
AND HEARD COUNTIES UNTIL 500 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM WITH HEAVY RAIN OVER ODESSADALE...MOVING WEST AT 15 
MPH. BETWEEN 1 AND 1 1/2 INCHES OF RAIN COULD FALL FROM THIS STORM.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...MERIWETHER AND HEARD COUNTIES...INCLUDING AREAS AROUND
ODESSADALE...SAINT MARKS...STOVALL...DURAND...LONE OAK...BIG
SPRINGS...MOUNTVILLE...HOGANSVILLE...LOUISE...BAUGHS CROSSROADS...
SMITHS CROSSROAD...HARRISONVILLE...LAGRANGE...CANNONVILLE AND STATE
LINE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3315 8474 3288 8473 3289 8520 3329 8528
      3331 8527
TIME...MOT...LOC 2017Z 102DEG 14KT 3304 8485

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:58 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT SAT JUL 13 2013

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CLOSED UPPER LOW OVER KY/IN WILL CONTINUE TO RETROGRADE TO THE WEST
AND THIS...IN ADDITION TO THE EASTERLY WINDS AT THE SFC...HAS HELPED
TO PULL THE BETTER MOISTURE FURTHER NORTH AND WEST ACROSS THE CWA.
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS MUCH OF THE
CWA AND THE MAIN AREA SHOULD CONTINUE TO SHIFT NORTH AND WEST. THUS
BY OVERNIGHT...EXPECT THE BETTER CHANCES FOR PRECIP TO SHIFT TO
NORTH GEORGIA. MAIN CONCERN REMAINS FLOODING. ALTHOUGH OVERALL QPF
VALUES ARE EXPECTED TO BE LESS THAN AN INCH THROUGH OVERNIGHT...
ISOLATED HIGHER AMOUNTS ARE EXPECTED WITH THE THUNDERSTORMS AND THUS
ISOLATED FLOODING IS POSSIBLE. FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT.

ALTHOUGH MODELS SUGGEST BETTER CHANCES OF RAIN ACROSS NORTH GEORGIA
TONIGHT...THE QUESTION IS JUST HOW MUCH RAIN AND WILL IT DWINDLE
OVERNIGHT. CONFIDENCE IS LOW ON THE POP FORECAST OVERNIGHT.

EVEN WITH THE UPPER LEVEL LOW WELL WEST OF THE CWA TOMORROW...LOW
LEVELS REMAIN VERY MOIST WITH EASTERLY FLOW OFF THE ATLANTIC. MODELS
ARE STILL SUGGESTING PRECIP ACROSS THE ENTIRE AREA FOR
SUNDAY...KEEPING US IN THIS NON-TYPICAL SUMMERTIME PATTERN.

HIGH TEMPS FOR SUNDAY ARE FORECAST TO BE WELL BELOW NORMAL WITH THE
LOW TO MID 80S ACROSS NORTH GEORGIA AND MID 80S ACROSS CENTRAL
GEORGIA.

11

.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL NO REAL CHANGES TO THE EXTENDED TODAY AS THE MIDNIGHT
SHIFTS STILL APPEARS ON TRACK. PREVIOUS DISCUSSION IS ATTACHED FOR
BREVITY. THE UPPER LEVEL LOW IS STILL ON TRACK TO
RETROGRADE THROUGH THE BEGINNING OF THE PERIOD...REMINDING ME OF
ATMOSPHERIC DYNAMICS CLASS AND AN EXAM QUESTION REFERRING TO THIS
VERY THING. THE HIGH SHOULD BUILD INTO THE EASTERN UNITED STATES
AND BRING US DIURNAL THUNDERSTORMS TOWARDS THE END OF THE WEEK

ARG

.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL TOMORROW AM. FLOODING WAS
ONGOING AT THE BEGINNING OF THE SHIFT. A WET GROUND HAS LEAD TO
RAINFALL OVERWHELMING THE DRAINAGE SYSTEMS...ESPECIALLY ACROSS
EAST CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEEN
TRAINING OVER THE WATCH AREA LEADING TO POSSIBLE FLASH FLOODING.
AS SUCH...DECIDED TO ISSUE A FFW FOR THE AREA.

ARG

&&

.PREV DISCUSSION... /ISSUED 157 PM EDT SAT JUL 13 2013/

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED 422 AM EDT SAT JUL 13 2013/
UPPER LOW MOVING WEST AT THE START OF THE PERIOD WITH STRONG UPPER
RIDGE OVER THE NORTHEAST. TROPICAL MOISTURE STILL BEING DRAWN MOVING
ACROSS THE CWA AT DURING THE FIRST OF THE WEEK. A DEEP EASTERLY
FLOW PATTERN WILL KEEP ATLANTIC MOISTURE OVER THE CWA THROUGH MUCH
OF THE PERIOD. THE FLOW BECOMES MORE SOUTHWESTERLY BY THURSDAY
INTO FRIDAY AS THE UPPER RIDGE WEAKENS A BIT A SHIFTS SOUTHWARD.
IN GENERAL...HAVE BASICALLY KEPT CHANCE POPS EACH DAY WITH SLIGHT
CHANCE OVERNIGHT THROUGH THE PERIOD. A DIURNAL PATTERN SHOULD
BECOME MORE PROMINENT THROUGH THE WEEK...WITH AFTERNOON
TEMPERATURES BECOMING A BIT WARMER.

41

AVIATION...
18Z UPDATE...
SHRA/TSRA ACROSS EAST CENTRAL GEORGIA CONTINUES TO SPREAD TO THE
NORTH AND WEST. SHOULD SEE CONVECTION NEAR THE ATL TAF SITES BY
LATE AFTERNOON. THERE IS THE POTENTIAL FOR TSRA TO LAST LONGER
THAN 00Z TONIGHT...BUT SHOULD EVENTUALLY TRANSITION TO JUST SHRA. A
LOT OF UNCERTAINTY WHETHER THE SHRA WILL LAST ALL NIGHT...BUT
THINKING IS THAT IF IT DOES LAST OVERNIGHT...IT WILL GENERALLY BE
NORTH OF THE TAF SITES.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS MEDIUM ON TIMING OF TSRA...CIGS AND VSBYS. HIGH
CONFIDENCE ON WIND.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  84  70  87 /  80  60  20  30
ATLANTA         70  83  70  85 /  50  70  40  30
BLAIRSVILLE     66  81  66  84 /  80  60  30  20
CARTERSVILLE    69  85  71  87 /  50  70  30  30
COLUMBUS        72  86  72  88 /  50  70  40  30
GAINESVILLE     69  82  70  85 /  80  60  30  20
MACON           71  86  71  87 /  60  70  30  30
ROME            69  85  70  88 /  50  70  40  20
PEACHTREE CITY  69  83  70  85 /  50  70  40  30
VIDALIA         71  86  72  87 /  50  60  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...CLARKE...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HALL...HANCOCK...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAURENS...MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...
PULASKI...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TOWNS...
TREUTLEN...TWIGGS...WALTON...WARREN...WASHINGTON...WHEELER...
WHITE...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...11
LONG TERM....ARG
AVIATION...11
Hazardous weather outlook, Jul 13, 12:05 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT SAT JUL 13 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1205 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WEATHER HAZARDS EXPECTED...

...FLASH FLOOD WATCH IN EFFECT UNTIL EARLY SUNDAY MORNING FOR EASTERN GEORGIA...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS EASTERN GEORGIA. SOILS REMAIN SATURATED
AND FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED AND DIURNAL
INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL...FLOODING
OR SEVERE WEATHER.

In the hours before

Local storm report, Jul 13, 1:11 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     FLOOD            AVERA                   33.19N 82.53W
07/13/2013                   JEFFERSON          GA   EMERGENCY MNGR

            JEFFERSON COUNTY EMERGENCY MANAGER REPORTED WASHED OUT
            ROADS NEAR AVERA. ALMOST TWO INCHES OF RAIN FELL IN A
            THREE HOUR PERIOD. WITH ALREADY WET SOIL...THIS RAINFALL
            QUICKLY OVERWHELMED DRAINAGE SYSTEMS LEADING TO WASHED
            OUT ROADS.

1045 AM     FLOOD            WARRENTON               33.41N 82.66W
07/13/2013                   WARREN             GA   EMERGENCY MNGR

            WARREN COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
            THAT A FEW ROADS WERE WASHED OUT ACROSS THE COUNTY.
            RECENT RAINFALL HAS OVERWHELMED THE DRAINAGE SYSTEMS
            LEADING TO WASHED OUT ROADS.

1215 PM     FLOOD            WRIGHTSVILLE            32.73N 82.72W
07/13/2013                   JOHNSON            GA   EMERGENCY MNGR

            JOHNSON COUNTY EM RELAYED A REPORT OF NUMEROUS WASHED OUT
            ROADS THROUGOUT THE COUNTY. RECENT RAINFALL HAD
            OVERWHELMED THE DRAINAGE SYSTEMS LEADING TO WASHED OUT
            ROADS. IN SOME AREAS THERE IS SO MUCH WATER THAT CREWS
            CANNOT GET OUT TO FIX THE BOX CULVERTS AND WASHED OUT
            ROADS.

&&

AGIBBS
Special weather statement, Jul 13, 2:07 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SAT JUL 13 2013

GAZ025-027-036-038-039-131830-
207 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...
OGLETHORPE...MADISON...CLARKE AND JACKSON COUNTIES UNTIL 230 PM
EDT...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN OGLETHORPE
AND NORTHERN WILKES COUNTIES...MOVING WEST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...OGLETHORPE...MADISON...CLARKE AND JACKSON COUNTIES...
INCLUDING AREAS AROUND JACKSONS CROSSROADS...MALLORYSVILLE...
NEWTOWN...NORMAN...TIGNALL...VESTA...POINT PETER...CARLTON...SANDY
CROSS...DUNLAP...SMITHONIA...LEXINGTON...CRAWFORD...ARNOLDSVILLE AND
WINTERVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3395 8353 3420 8339 3424 8335 3419 8309
      3417 8309 3401 8293 3402 8291 3399 8286
      3400 8283 3398 8279 3399 8265 3388 8260
      3387 8256 3382 8259 3374 8254
TIME...MOT...LOC 1806Z 103DEG 12KT 3399 8297
Special weather statement, Jul 13, 2:29 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SAT JUL 13 2013

GAZ025-027-036>039-131930-
229 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...
OGLETHORPE...OCONEE...MADISON...CLARKE AND JACKSON COUNTIES UNTIL 330
PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM COLBERT TO
TIGNALL...MOVING WEST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...OGLETHORPE...OCONEE...MADISON...CLARKE AND JACKSON
COUNTIES...INCLUDING AREAS AROUND FLORAL HILL...METASVILLE...
DANBURG...MALLORYSVILLE...PAOLI...COMER...CARLTON...DANIELSVILLE...
COLBERT...WATSON MILL BRIDGE STATE PARK...HULL...TIGNALL...POINT
PETER...VESTA AND JACKSONS CROSSROADS. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

&&

LAT...LON 3395 8354 3421 8340 3420 8338 3425 8333
      3419 8309 3417 8309 3401 8293 3402 8291
      3399 8286 3398 8279 3399 8265 3388 8260
      3387 8256 3382 8259 3375 8255
TIME...MOT...LOC 1829Z 100DEG 15KT 3404 8326 3402 8304
          3385 8272
Special weather statement, Jul 13, 3:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT SAT JUL 13 2013

GAZ025-027-036-038-039-132130-
334 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR CONTINUED MINOR FLOODING IN
WILKES...OGLETHORPE...MADISON...CLARKE AND JACKSON COUNTIES UNTIL
530 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW LIGHT TO MODERATE RAIN MOVING ACROSS WILKES...OGLETHORPE...
MADISON...CLARKE AND JACKSON COUNTIES. ALTHOUGH THE RAINFALL WILL BE
LIGHT TO MODERATE...MINOR FLOODING WILL CONTINUE DUE TO THE
SATURATED STATE OF THE GROUND.

THEREFORE...RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES ACROSS WILKES...OGLETHORPE...MADISON...
CLARKE AND JACKSON COUNTIES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3395 8353 3397 8353 3420 8340 3420 8338
      3427 8329 3425 8325 3425 8316 3423 8308
      3417 8309 3401 8293 3398 8279 3399 8265
      3388 8260 3387 8256 3382 8259 3375 8255
TIME...MOT...LOC 1931Z 127DEG 11KT 3394 8292
Special weather statement, Jul 13, 4:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SAT JUL 13 2013

GAZ078>080-089>093-103-104-132100-
415 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEBSTER...TALBOT...
SUMTER...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...CHATTAHOOCHEE
AND HARRIS COUNTIES UNTIL 500 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM JUNCTION CITY TO SUMTER...MOVING
WEST AT 15 MPH. BETWEEN 1 AND 1 1/2 INCHES OF RAIN COULD FALL FROM
THESE STORMS THROUGH 500 PM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WEBSTER...TALBOT...SUMTER...SCHLEY...MUSCOGEE...MARION...MACON...
TAYLOR...CHATTAHOOCHEE AND HARRIS COUNTIES...INCLUDING AREAS AROUND
SUMTER...PENNINGTON...MADDOX...LAMAR...HUNTINGTON...NEW ERA...
LESLIE...ANDERSONVILLE...AMERICUS...ANDERSONVILLE NATIONAL HISTORIC
SITE...FOUNTAINVILLE...IDEAL...BUMPHEAD...LA CROSSE AND MURRAYS
CROSSROADS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3195 8444 3193 8444 3191 8446 3192 8463
      3223 8461 3275 8486 3264 8422 3222 8408
      3191 8406 3191 8433 3188 8433 3187 8435
TIME...MOT...LOC 2015Z 097DEG 15KT 3262 8448 3224 8431
          3196 8432
Special weather statement, Jul 13, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT SAT JUL 13 2013

GAZ052-066-067-132100-
417 PM EDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...MERIWETHER
AND HEARD COUNTIES UNTIL 500 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN OVER ODESSADALE...MOVING WEST AT 15
MPH. BETWEEN 1 AND 1 1/2 INCHES OF RAIN COULD FALL FROM THIS STORM.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...MERIWETHER AND HEARD COUNTIES...INCLUDING AREAS AROUND
ODESSADALE...SAINT MARKS...STOVALL...DURAND...LONE OAK...BIG
SPRINGS...MOUNTVILLE...HOGANSVILLE...LOUISE...BAUGHS CROSSROADS...
SMITHS CROSSROAD...HARRISONVILLE...LAGRANGE...CANNONVILLE AND STATE
LINE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3315 8474 3288 8473 3289 8520 3329 8528
      3331 8527
TIME...MOT...LOC 2017Z 102DEG 14KT 3304 8485

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:44 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 12, 8:54 PM EDTSpecial Weather StatementFFCWilkes51 min
Jul 12, 9:17 PM EDTRiver Flood WarningFFCGwinnett2 hr
Jul 12, 9:32 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren, Wilkes43 min
Jul 12, 10:41 PM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren49 min
Jul 12, 11:29 PM EDTSpecial Weather StatementFFCJasper, Putnam46 min
Jul 13, 12:17 AM EDTSpecial Weather StatementFFCJones43 min
Jul 13, 12:48 AM EDTSpecial Weather StatementFFCTwiggs42 min
Jul 13, 1:37 AM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor38 min
Jul 13, 10:41 AM EDTAreal Flood WarningFFCGlascock, Jefferson, Warren24 hr
Jul 13, 11:29 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more33 hr
Jul 13, 12:48 PM EDTAreal Flood WarningFFCJohnson24 hr
Jul 13, 1:06 PM EDTSpecial Weather StatementFFCLaurens84 min
Jul 13, 2:07 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe23 min
Jul 13, 2:29 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe61 min
Jul 13, 3:34 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe116 min
Jul 13, 4:15 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster45 min
Jul 13, 4:47 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee43 min
Jul 13, 5:00 PM EDTSpecial Weather StatementFFCTroup30 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.